Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 5, NWS Miami, FL

October 11, 2015Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 11, 2015, 9:45 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2015, 9:45 AM EDT (13:45 UTC)
Expired
Oct 12, 2015, 10:00 AM EDT
In force
24 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WHUS42 KMFL 111345
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT SUN OCT 11 2015

FLZ168-172-173-112145-
/O.CAN.KMFL.CF.Y.0002.000000T0000Z-151011T1800Z/
/O.NEW.KMFL.CF.S.0005.151011T1345Z-151012T1400Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
945 AM EDT SUN OCT 11 2015

...COASTAL FLOOD ADVISORY IS CANCELLED...

...MINOR COASTAL FLOODING STILL POSSIBLE THROUGH MONDAY...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE COMBINED WITH UNUSUALLY HIGH WATER LEVELS COULD CAUSE
  TIDAL FLOODING IN THE MOST SENSITIVE AREAS.

* TIMING...COASTAL FLOODING RISK IS HIGHEST NEAR HIGH TIDES. THE
  NEXT HIGH TIDES ARE AROUND 8 PM THIS EVENING...AND BETWEEN 8 AND
  9 AM MONDAY.

* IMPACTS...TIDAL INUNDATION MAY CAUSE MINOR FLOODING ON
  DOCKS...PIERS...AND LOW-LYING OR POOR DRAINAGE ROADS.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 11, 8:15 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 11, 8:15 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
815 AM EDT SUN OCT 11 2015

.AVIATION...
WEST WINDS WILL INCREASE BY LATE MORNING TO 5-10 KT. BY MID-
AFTN...PBI AND BROWARD TERMINALS SHOULD TRANSITION TO NE WIND ON
BACK SIDE OF COLD FRONT. SCATTERED SHOWERS EXPECTED MID/LT-AFTN.
ISOLATED TSRA CANT BE RULED OUT BUT PROBS SUFFICIENT LOW TO KEEP
ONLY VCSH IN TAFS ATTM. WIND BECOMES LT/CALM OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 410 AM EDT SUN OCT 11 2015/

SHORT TERM (TODAY-TUESDAY)...
MINOR COASTAL FLOODING CONTINUES TO BE POSSIBLE THIS MORNING ALONG
THE ATLANTIC COAST AT HIGH TIDE WHICH OCCURS JUST AFTER 8 AM THIS
MORNING. LAST EVENING'S TIDE WAS JUST UNDER A FOOT ABOVE PREDICTED
LEVELS BUT DUE TO A LIGHT WIND FLOW ALONG WITH A DIMINISHING SWELL
OVER THE ATLANTIC, WE DID NOT RECEIVE ANY REPORTS OF FLOODED
STREETS. HOWEVER, WITH THE TIDES STILL RUNNING ABOVE PREDICTED
LEVELS THERE COULD BE SOME WATER SEEPING ONTO THE STREETS IN THE
MORE VULNERABLE AREAS. IF REPORTS CONTINUE TO BE MINIMAL THIS
MORNING, THEN THE ADVISORY MAY BE ALLOWED TO EXPIRE EARLY THIS
AFTERNOON.

WEATHERWISE, A STRONG MID/UPPER LEVEL TROUGH IS CURRENTLY CENTERED
NEAR THE CAROLINAS BORDER WITH ITS AXIS EXTENDING TO THE SOUTHWEST
INTO THE NORTHEAST GULF OF MEXICO. ITS ASSOCIATED WEAK COLD FRONT IS
DIFFICULT TO ANALYZE BUT APPEARS TO BE JUST SOUTH OF LAKE OKEECHOBEE
TO JUST NORTH OF NAPLES. THE UPPER LOW WILL DRIFT SOUTH THROUGH
TODAY AND THEN BEGIN TO LIFT TO THE NORTHEAST TONIGHT AND MONDAY.
THIS WILL ALLOW THE PSEUDO-COLD FRONT TO SAG SOUTH ACROSS SOUTH
FLORIDA THROUGH THE COURSE OF TODAY. MOST OF THE DYNAMICS WITH THIS
SYSTEM HAVE SHIFTED WELL TO THE EAST AND NORTHEAST OF THE PENINSULA
SO THE ONLY REAL FOCUS FOR SHOWER ACTIVITY WILL BE CONVERGENCE ALONG
THE FRONTAL BOUNDARY. HOWEVER, THIS FRONT IS IN THE WEAKENING STATE
AND NOT MUCH CONVERGENCE IS NOTICED. SOME OF THE HIGH RESOLUTION
SHORT TERM MODEL GUIDANCE SUGGESTS A SEA BREEZE WILL DEVELOP ALONG
THE EAST COAST LATE THIS AFTERNOON AND PUSH VERY SLOWLY INLAND. LAST
NIGHT'S 00Z MFL SOUNDING SHOWED PWAT AT ONLY 1.65" AND FORECAST
SOUNDINGS DO NOT SHOW MUCH CHANGE FOR TODAY. SO AM CURRENTLY
THINKING THAT THE SEA BREEZE COULD PROVIDE ENOUGH CONVERGENCE TO
SUPPORT SOME SHOWER DEVELOPMENT BUT ONLY SCATTERED AT BEST AND THE
CHANCES OF THUNDER WILL BE LIMITED. CONVECTIVE PARAMETERS DO NOT
LOOK TERRIBLY IMPRESSIVE FOR THIS AFTERNOON BUT THERE IS SOME DECENT
CAPE FORECAST TO BE OVER 1000 J/KG ALONG WITH MEAGER MID LEVEL
LAPSE RATES OF AROUND 6C/KM. SO THERE IS AN OUTSIDE CHANCE OF A
MORE ROBUST UPDRAFT DEVELOPING AND SO ONLY PLACED A SLIGHT CHANCE
OF THUNDER ALONG THE EAST COAST WHERE THE BETTER CONVERGENCE AND
INSTABILITY WILL MATERIALIZE.

BEYOND THE FIRST PERIOD, THE DRIER AIR WILL REMAIN ACROSS SOUTH
FLORIDA THROUGH TUESDAY WITH MINIMAL CHANCES FOR SHOWERS. FORECAST
SOUNDINGS ONLY SHOW PWAT AT 1.5" OR LESS FOR BOTH MONDAY AND
TUESDAY. THE MET AND MAV GUIDANCE BOTH SHOW SURFACE DEW POINTS ALSO
LOWERING INTO THE MID TO UPPER 60S EXCEPT AROUND 70 NEAR THE
SOUTHEAST COAST ON MONDAY. MODEL GUIDANCE INDICATES THE DEW POINTS
INTO THE LOWER 60S NEAR THE LAKE REGION BOTH DAYS. SO ANOTHER LITTLE
TASTE OF FALL SOUTH FLORIDA STYLE TO START THE WEEK.

LONG TERM (WEDNESDAY-SATURDAY)...
THE EXTENDED PERIOD HAS BEEN TRENDING TOWARDS A DRIER PATTERN AND IN
TIME THE POPS ADVERTISED FOR LATER THIS WEEK MAY NEED TO BE LOWERED.
THE GFS NOW KEEPS THE DEEP LAYER MOISTURE TO OUR SOUTH THROUGH THE
WEEK WITH A STRONGER CYCLONIC FLOW REMAINING ACROSS THE EASTERN U.S.
FOR THE NEXT SEVERAL DAYS. HOWEVER, SOME OF THE ENSEMBLE GUIDANCE
ALONG WITH THE OPERATIONAL RUN OF THE ECMWF SHOW AT LEAST SOME
MOISTURE RETURN BY THE END OF THE WEEK. SO BASICALLY TOOK A BLEND OF
THE POP GUIDANCE THROUGH THIS PERIOD AND WENT HIGHER THAN MEX
GUIDANCE BUT LOWER THAN THE MODEL BLENDS.

MARINE...
A WEAK COLD FRONT WILL MOVE ACROSS THE SOUTH FLORIDA WATERS
THROUGH TONIGHT WITH THE WIND OVER THE LOCAL WATERS BEING A LIGHT
WEST TO NORTHWEST TODAY AND MOSTLY SOUTHWEST TO WEST TONIGHT INTO
EARLY THIS WEEK. THE WIND WILL THEN VEER TO AN EASTERLY DIRECTION
BY THE MIDDLE OF THE WEEK AS HIGH PRESSURE BUILDS BACK TO THE
NORTH. SEAS WILL REMAIN WELL BELOW ADVISORY LEVELS THROUGH THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  69  86  67 /  40  30  20  20
FORT LAUDERDALE  88  74  86  72 /  40  30  20  20
MIAMI            89  73  87  72 /  40  30  20  20
NAPLES           86  72  85  68 /  20   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR FLZ168-
     172-173.

AM...NONE.
GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....30/KOB
AVIATION...23/SK
Hazardous weather outlook, Oct 11, 4:40 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
440 AM EDT SUN OCT 11 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
112045-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
440 AM EDT SUN OCT 11 2015

...COASTAL FLOOD ADVISORY ATLANTIC COAST...
...ISOLATED AFTERNOON THUNDERSTORMS ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EARLY THIS EVENING ACROSS THE EAST COAST
METROPOLITAN AREAS AND ADJACENT ATLANTIC WATERS. THE PRIMARY
THREAT FROM THIS ACTIVITY IS CLOUD TO GROUND LIGHTNING.

FLOODING: A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH THIS
AFTERNOON FOR ATLANTIC COAST. MINOR COASTAL FLOODING IS POSSIBLE
DURING TIMES OF HIGH TIDE. THE NEXT HIGH TIDE WILL BE BETWEEN 7
AND 8 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR COASTAL FLOODING IS STILL POSSIBLE ON THE ATLANTIC COAST
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. PLEASE REPORT ANY COASTAL
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.